Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Raleigh, NC

July 7, 2011Durham County, Granville County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2011, 2:59 PM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 2:59 PM EDT (18:59 UTC)
Expired
Jul 7, 2011, 3:39 PM EDT
In force
40 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Granville County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS52 KRAH 071859
SVRRAH
NCC063-077-183-072000-
/O.NEW.KRAH.SV.W.0233.110707T1859Z-110707T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 400 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GORMAN...OR OVER DURHAM...MOVING NORTHEAST
  AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GORMAN...
  GORMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3624 7851 3618 7851 3617 7850 3609 7854
      3602 7855 3581 7892 3586 7891 3587 7898
      3593 7901 3624 7895 3624 7880 3629 7874
TIME...MOT...LOC 1859Z 247DEG 5KT 3604 7886

$$

23
2 follow-up statements
557 
WWUS52 KRAH 071924
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT THU JUL 7 2011

NCC063-077-183-072000-
/O.CON.KRAH.SV.W.0233.000000T0000Z-110707T2000Z/
DURHAM NC-GRANVILLE NC-WAKE NC-
324 PM EDT THU JUL 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN WAKE...SOUTHERN GRANVILLE AND DURHAM COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
PARKWOOD...OR NEAR CHAPEL HILL...MOVING NORTHEAST AT 5 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STEM...ROUGEMONT...
RESEARCH TRIANGLE PARK...PURNELL...GORMAN...DURHAM...CREEDMOOR...
BUTNER...BETHESDA AND BAHAMA.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL FLOOD LOW LYING
AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER AREAS OF POOR DRAINAGE.
AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD
ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3624 7851 3618 7851 3617 7850 3609 7854
      3602 7855 3581 7892 3586 7891 3587 7898
      3593 7901 3624 7895 3624 7880 3629 7874
TIME...MOT...LOC 1924Z 247DEG 5KT 3590 7895

$$

23
203 
WWUS52 KRAH 071939
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT THU JUL 7 2011

NCC063-077-183-071948-
/O.CAN.KRAH.SV.W.0233.000000T0000Z-110707T2000Z/
DURHAM NC-GRANVILLE NC-WAKE NC-
339 PM EDT THU JUL 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAKE...SOUTHERN
GRANVILLE AND DURHAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3624 7851 3618 7851 3617 7850 3609 7854
      3602 7855 3581 7892 3586 7891 3587 7898
      3593 7901 3624 7895 3624 7880 3629 7874
TIME...MOT...LOC 1938Z 247DEG 5KT 3591 7893

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:25 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 7, 2:25 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT THU JUL 7 2011

.SYNOPSIS...
AN UPPER LEVEL TROUGH SLOWLY APPROACHING FROM THE WEST WILL RESULT
IN AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM THURSDAY...

17Z SURFACE ANALYSIS SHOWED HIGH PRESSURE IN THE ATLANTIC...WITH A
LIGHT SOUTHERLY RETURN FLOW ACROSS THE CAROLINAS. OTHERWISE...A WEAK
MSLP PATTERN WAS PRESENT OVER THE SOUTHEAST/MID-ATLANTIC AND TN/OH
VALLEYS. ALOFT...LATEST WV IMAGERY AND RUC DATA SHOWED AN H25
SHORTWAVE OR SHEAR AXIS JUST UPSTREAM OF THE AREA...EXTENDING
NORTHEAST FROM NASHVILLE TN THROUGH SOUTHEAST KY INTO CENTRAL/SW VA.

TEMPERATURES:
LOW STRATUS PERSISTED FOR QUITE A WHILE IN THE WESTERN PIEDMONT THIS
MORNING...ONLY RECENTLY DISSIPATING WITH LEXINGTON/ASHEBORO/
ALBEMARLE APPROACHING 80F AS OF 17Z...WHILE ELSEWHERE ACROSS CENTRAL
NC CLOUD COVER HAS BEEN MINIMAL AND TEMPS ARE ALREADY IN THE UPPER
80S. WITH THE ABOVE IN MIND...WILL KEEP THE PREVIOUS HIGH TEMP FORECAST
INTACT FOR MOST AREAS (HIGHS 89-92F)...WITH 85-87F IN PORTIONS OF
THE WESTERN PIEDMONT. OVERNIGHT...WITH EXPECTED CONVECTION AND CLOUD
COVER...ANTICIPATE LOWS SIMILAR TO LAST NIGHT...IN THE LOWER
70S...OR 69-73F.

PRECIPITATION CHANCES:
17Z SPC MESOANALYSIS SHOWED 1000-1500 J/KG OF MLCAPE PRESENT ACROSS
CENTRAL NC. DESPITE WEAK MID-LEVEL LAPSE RATES OWING TO TROPICAL/
MOIST ADIABATIC MOISTURE PROFILES...RUC FORECAST SOUNDINGS (MODIFIED FOR
89/72) THIS AFTERNOON INDICATE MODERATE INSTABILITY WITH MLCAPE
VALUES ~2000 J/KG. THIS LOOKS PRETTY REASONABLE GIVEN THE RICH
BOUNDARY LAYER MOISTURE IN PLACE ACROSS THE CAROLINAS (SFC DEWPOINTS
70-74F). W/REGARD TO LIFT...LOW LEVEL FORCING IS LARGELY ABSENT
TODAY DUE TO A WEAK MSLP/HEIGHT GRADIENT ACROSS THE CAROLINAS. AS A
RESULT...LOW LEVEL FORCING WILL BE TIED PRIMARILY TO THE SEABREEZE
(GENERALLY S/SE OF CENTRAL NC) AND OUTFLOW BOUNDARIES. ALOFT...THE
AFOREMENTIONED H25 SHEAR AXIS IS EXPECTED TO WEAKEN AS IT SLOWLY
MOVES TOWARD/INTO THE AREA LATE THIS AFT/EVE INTO TONIGHT. THE
LATEST (00 AND 06Z) HIGH-RES CONVECTION ALLOWING MODELS ARE HAVING A
DIFFICULT TIME WITH TODAY'S SETUP. THE 00Z ARW/NMM RUNS SHOWED
CONVECTION ACROSS CENTRAL NC AT 12Z THIS MORNING WHICH FAILED TO
MATERIALIZE. AS A RESULT...CONFIDENCE IN THE LOCATION AND COVERAGE
OF CONVECTION THIS AFTERNOON INTO TONIGHT IS RELATIVELY LOW.
HOWEVER...GIVEN A VERY MOIST COLUMN (PRECIPITABLE WATER 1.75-2.00")...MODERATE
INSTABILITY (~2000 J/KG)...THE SEABREEZE TO THE SOUTHEAST AND AN H25
SHEAR AXIS APPROACHING FROM THE WEST/NW...ALL THE INGREDIENTS APPEAR
TO BE IN PLACE FOR SCATTERED TO WIDESPREAD CONVECTION THIS AFTERNOON
INTO TONIGHT. FEEL THAT THE MOST LIKELY SCENARIO WILL BE CONVECTION
DEVELOPING TO THE SOUTHEAST IN ASSOC/W THE SEABREEZE THIS
AFTERNOON...WITH ADDITIONAL CONVECTION DEVELOPING OVER THE MOUNTAINS
AND FOOTHILLS IN ASSOC/W THE APPROACHING H25 SHEAR AXIS.
THEREAFTER...EXPECT CONVECTION TO INCREASE IN COVERAGE ACROSS
CENTRAL NC FROM THE WEST (SHEAR AXIS/OUTFLOW) AND SOUTHEAST
(SEABREEZE/OUTFLOW)...PERSISTING INTO THE OVERNIGHT HOURS UNTIL THE
ATMOSPHERE OVER CENTRAL NC HAS BEEN THOROUGHLY WORKED OVER. WILL
KEEP LIKELY POPS (60-70%) IN THE FORECAST EVERYWHERE FROM MID/LATE
AFTERNOON THROUGH MIDNIGHT...DECREASING TO CHANCE (40-50%) AFTER
MIDNIGHT.

SEVERE THREAT:
EFFECTIVE WIND SHEAR VALUES TODAY WILL BE LESS THAN 20 KT WITH NO
MORE THAN 10-15 KT WESTERLY MID-LEVEL FLOW THIS AFT/EVE...SO
ORGANIZED CONVECTION IS NOT EXPECTED. ALTHOUGH LOW-LEVEL LAPSE RATES
AND DCAPE WILL BE NOT AS FAVORABLE FOR ROBUST COLD POOLS/DOWNBURSTS
AS WAS THE CASE EARLIER THIS WEEK...THE PRESENCE OF DEEP MOISTURE
(BETTER PRECIP LOADING POTENTIAL) MAY HELP COMPENSATE AND ALLOW FOR
HYBRID/WET DOWNBURSTS IN ASSOC/W ANY DEEP CONVECTION. AS A RESULT...
AN ISOLATED THREAT FOR DAMAGING WINDS WILL PERSIST. THE BIGGEST THREAT
TODAY/TONIGHT WILL BE LOCALLY HEAVY RAIN...WITH A POTENTIAL FOR
FLASH FLOODING DUE TO A VERY MOIST AIR MASS AND SLOW STORM MOTION DUE
TO WEAK WEST/SW STEERING FLOW. -VINCENT

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 215 PM...

MOIST SOUTH FLOW CONTINUES FRIDAY AS AN UPPER TROUGH IN THE OHIO
VALLEY APPROACHES. CONSENSUS IS THE MORE NORTHERN PARTS OF THE
TROUGH WILL BE PROGRESSIVE WITH THE SOUTHERN PORTION LAGGING
BEHIND AND STAYING WEST OF THE NORTH CAROLINA MOUNTAINS INTO
FRIDAY EVENING. PRECIPITABLE WATERS AT OR ABOVE TWO INCHES AND
CAPE IN EXCESS OF 2500 JOULES. ALTHOUGH THE SURFACE PATTERN IS
QUITE WEAK... A WEAK SURFACE LOW MAY PROVIDE BOTH SPEED AND
DIRECTIONAL CONVERGENCE FOR LIFT. HEAVY RAIN THREAT WILL
CONTINUE... BUT INDIVIDUAL STORMS PROGRESSIVE ENOUGH IN WEAK WEST
SOUTHWEST FLOW. WOULD NOT BE SURPRISED AT THE NEED FOR FLOOD
WARNINGS FRIDAY OR SATURDAY BUT NO CONFIDENCE IN SELECTING AN
AREA... AND NO WATCH AT THIS TIME. SEVERE THREAT WILL BE SIMILAR
TO THE PAST FEW DAYS... WITH A HANDFUL OF STORMS DOWNING SOME
TREES AND POWER LINES FRIDAY AND SATURDAY AFTERNOONS. FRIDAY HIGH
TEMPERATURES UPPER 80S TO LOWER 90S... WITH SOME COOLER HIGHS
WHERE CONVECTION AND CLOUDS INTERFERE WITH INSOLATION EARLY IN THE
DAY. LOWS FRIDAY NIGHT IN THE UPPER 60S TO LOWER 70S.

LARGE TIMING DIFFERENCES IN DRAGGING THE LAGGING TROUGH INTO CENTRAL
NORTH CAROLINA WITH THE OLD 00Z ECMWF FAST AND NAM THE SLOWEST.
SLOWER IS FREQUENTLY BEST AND ROUGHLY FOLLOWING THE NAM FOR
SATURDAY. FORTY TO FIFTY PERCENT RAIN CHANCES FOR FRIDAY AFTER
SUNRISE RISING TO LIKELY IN THE AFTERNOON. OTHER THAN THE ADDED
UPPER LEVEL DYNAMICS... LITTLE CHANGE FROM FRIDAY WITH A CONTINUED
FLOOD AND SMALL SEVERE THUNDERSTORM POTENTIAL. MID 80S OR LOWER FOR
HIGH TEMPERATURES SATURDAY (WITH NORTHERN HIGHS MOST IN JEOPARDY OF
BEING TOO WARM) EXCEPT UPPER 80S POSSIBLE SOUTH. LOW TEMPERATURES
UPPER 60S TO LOWER 70S.

ASSUMING CENTRAL NORTH CAROLINA WILL BE UNDER LIGHT NORTHEAST
SURFACE WINDS NEAR SUNSET SATURDAY AS THE SURFACE TROUGH EXITS TO
THE EAST. PERHAPS SOME LINGERING EVENING SHOWERS IN THE SOUTHEAST...
THEN DRY OVERNIGHT. THE NEAR SURFACE PRESSURE GRADIENT LOOKS LIGHT
ENOUGH TO TO ALLOW FOR FOG AND LOW STRATUS FORMATION AS SUNRISE
SUNDAY APPROACHES GIVEN THE DRYING ALOFT. CONVECTION NOT IMPOSSIBLE
DURING THE LATE AFTERNOON SUNDAY... BUT CHANCES LOW ENOUGH TO OMIT
WORDING FROM THE TEXT FORECASTS. AFTERNOON HIGH TEMPERATURES IN THE
LOW TO MID 90S. LOW STRATUS AND FOG EXPECTED TO AGAIN DEVELOP AFTER
MIDNIGHT AND PERSIST PAST SUNRISE. LOW TEMPERATURES IN THE UPPER 60S
TO LOWER 70S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 215 PM...

HIGH PRESSURE ALOFT DOMINATES THE SOUTHEAST MONDAY WITH WEAK SURFACE
FLOW. ANY CONVECTION LOOKS ISOLATED AND LATE AFTERNOON. WILL
CONTINUE THE LESS THAN TEN PERCENT RAIN CHANCES FOR MONDAY. WEAK
SOUTHWEST FLOW TUESDAY WILL MOISTEN THE AIR MASS WITH A SURFACE
TROUGH FORECAST TO SPLIT CENTRAL NORTH CAROLINA. HIGH PRESSURE ALOFT
STILL FORECAST TO DOMINATE THE SOUTHEAST SO AFTERNOON RAIN CHANCES
PERHAPS NO HIGHER THAN ONE IN THREE. LITTLE MODEL CONSENSUS BEYOND
TUESDAY ON NEAR SURFACE FEATURES. ALOFT... HIGH PRESSURE SLIDES WEST
AS A MEAN LONG WAVE TROUGH ESTABLISHES ITSELF IN THE WESTERN
ATLANTIC. THUS AFTER A WARM START... A WEAK COOLING TREND RETURNING
AFTERNOON TEMPERATURES TO NEAR OR A TOUCH BELOW NORMAL. RAIN CHANCES
MAINLY AFTERNOONS AND ONE IN THREE. MID 90S COMMON MONDAY AND
TUESDAY AFTERNOONS... LOW TO MID 90S WEDNESDAY... AND UPPER 80S TO
LOWER 90S THURSDAY. LOW TEMPERATURES MOSTLY 68 TO 73.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 115 PM THURSDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE EXPECTED THROUGH ~21Z...HOWEVER...SCATTERED TO
WIDESPREAD SHOWERS AND STORMS ARE EXPECTED TO DEVELOP BY LATE
AFTERNOON...AND SUB-VFR CONDITIONS ASSOC/W CONVECTION WILL BE
POSSIBLE AT ALL TAF SITES BETWEEN 21Z THIS AFTERNOON AND ~06Z
TONIGHT. EXPECT IFR/LIFR CONDITIONS IN FOG/STRATUS TO DEVELOP AT ALL
TAF SITES AFTER 06Z TONIGHT...WITH CONDITIONS IMPROVING BACK TO VFR
BETWEEN 12-17Z FRI...SIMILAR TO TODAY.

LOOKING AHEAD:
SUB-VFR CONDITIONS ASSOC/W WIDESPREAD SHOWERS/STORMS ARE EXPECTED
MID FRIDAY AFTERNOON INTO THE DAY SATURDAY IN ASSOC/W A SHORT WAVE
TROUGH MOVING SLOWLY INTO THE CAROLINAS/MID-ATLANTIC FROM THE
NORTHWEST. ADDITIONALLY...IFR/LIFR FOG AND/OR STRATUS WILL BE
POSSIBLE ON BOTH SATURDAY/SUNDAY MORNINGS. EXPECT LESS OF A CHANCE
FOR SHOWERS/STORMS ON SUN/MON AS AN UPPER LEVEL RIDGE BUILDS
TOWARD THE AREA FROM THE WEST...HOWEVER...THE RIDGE IS EXPECTED TO
WEAKEN BY TUE...WITH A RETURN TO NORTHWEST FLOW ALOFT AND
INCREASED CHANCES FOR SHOWERS/STORMS BY TUESDAY/WEDNESDAY.
-VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
AVIATION...VINCENT
Hazardous weather outlook, Jul 7, 4:54 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
454 AM EDT THU JUL 7 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-080900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
454 AM EDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS PRODUCING HEAVY RAIN ARE
EXPECTED THIS AFTERNOON INTO EARLY TONIGHT. THE HEAVY RAIN MAY
PRODUCE LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS PRODUCING
DAMAGING WINDS AND POSSIBLY LARGE HAIL FROM FRIDAY AFTERNOON INTO
FRIDAY NIGHT.

THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED FROM FRIDAY
AFTERNOON THROUGH SATURDAY. THIS HEAVY RAIN MAY PRODUCE LOCALIZED
FLOODING IN URBAN AREAS AND IN AREAS WHICH RECEIVE MULTIPLE
STORMS.

In the hours before

Special weather statement, Jul 7, 1:51 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT THU JUL 7 2011

NCZ040-076-071830-
CHATHAM-LEE-
151 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 230 PM EDT...

AT 148 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CUMNOCK...OR ABOUT OVER SANFORD...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MONCURE...AND OTHER
AREAS ALONG HIGHWAY 1...HIGHWAY 87 AND HIGHWAY 421 IN NORTHERN LEE
AND SOUTHEAST CHATHAM COUNTIES.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...ESPECIALLY ON HIGHWAY 1...HIGHWAY 87 AND HIGHWAY 421
IN NORTHERN LEE COUNTY.

&&

LAT...LON 3569 7896 3561 7899 3558 7892 3547 7903
      3539 7929 3547 7935 3550 7934 3554 7937
      3559 7938 3576 7900
TIME...MOT...LOC 1748Z 242DEG 8KT 3555 7920

VINCENT
Special weather statement, Jul 7, 2:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT THU JUL 7 2011

NCZ040-041-076-071930-
CHATHAM-LEE-WAKE-
233 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...LEE AND CHATHAM
COUNTIES THROUGH 330 PM EDT...

AT 229 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MONCURE...OR ABOUT 7 MILES SOUTHEAST OF PITTSBORO...MOVING EAST AT 5
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...JORDAN LAKE...
MONCURE...HIGHWAY 1 BETWEEN SANFORD AND APEX...AND HIGHWAY 87
BETWEEN SANFORD AND PITTSBORO.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...PARTICULARLY ALONG HIGHWAY 1 BETWEEN SANFORD AND
APEX...AND HIGHWAY 87 BETWEEN SANFORD AND PITTSBORO.

&&

LAT...LON 3559 7880 3557 7887 3558 7892 3554 7895
      3547 7922 3567 7933 3583 7890
TIME...MOT...LOC 1829Z 249DEG 6KT 3564 7908

VINCENT
Special weather statement, Jul 7, 2:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EDT THU JUL 7 2011

NCZ024-025-040-071945-
CHATHAM-DURHAM-ORANGE-
246 PM EDT THU JUL 7 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE...DURHAM AND CHATHAM
COUNTIES THROUGH 345 PM EDT...

AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CHAPEL HILL...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PARKWOOD...DURHAM...
RESEARCH TRIANGLE PARK...AND BETHESDA. ADDITIONAL THUNDERSTORMS WILL
AFFECT AREAS IN SOUTHERN ORANGE AND NORTHEAST CHATHAM COUNTIES...
INCLUDING CHAPEL HILL AND FEARRINGTON.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3607 7879 3607 7875 3603 7875 3602 7874
      3596 7872 3592 7876 3593 7880 3587 7883
      3586 7891 3582 7892 3572 7920 3600 7926
      3609 7880
TIME...MOT...LOC 1843Z 251DEG 9KT 3592 7898

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:25 PM EDTAreal Flood AdvisoryRAHFranklin116 min
Jul 6, 9:12 PM EDTAreal Flood AdvisoryRAHHalifax108 min
Jul 7, 1:51 PM EDTSpecial Weather StatementRAHLee39 min
Jul 7, 2:33 PM EDTSpecial Weather StatementRAHChatham57 min
Jul 7, 2:46 PM EDTSpecial Weather StatementRAHDurham59 min
Jul 7, 3:10 PM EDTAreal Flood AdvisoryRAHDurham2 hr
Jul 7, 3:19 PM EDTAreal Flood AdvisoryRAHLee2 hr
Jul 7, 3:48 PM EDTSpecial Weather StatementRAHFranklin57 min
Jul 7, 4:33 PM EDTAreal Flood AdvisoryRAHFranklin, Wake62 min
Jul 7, 4:51 PM EDTSpecial Weather StatementRAHVance39 min
Jul 7, 5:03 PM EDTAreal Flood AdvisoryRAHStanly116 min
Jul 7, 5:05 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly85 min
Jul 7, 5:17 PM EDTSpecial Weather StatementRAHWarren43 min
Jul 7, 5:22 PM EDTFlash Flood WarningRAHStanly93 min
Jul 7, 5:24 PM EDTAreal Flood AdvisoryRAHAnson88 min
Jul 7, 5:31 PM EDTSevere Thunderstorm WarningRAHVance, Warren32 min
Jul 7, 6:47 PM EDTSpecial Weather StatementRAHMontgomery58 min
Jul 7, 7:21 PM EDTSpecial Weather StatementRAHJohnston24 min
Jul 7, 7:55 PM EDTSpecial Weather StatementRAHWilson65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.